Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does taking Suboxone and Clopazepam together has any side effects?

I am prescribed to 16mg of suboxone a day. I have been on suboxone currently for 3 months but I have been on it off and on since 2008. I was prescribed to clonazepam 1 mg twice a day since jan 17 2014. I take my meds as prescribed and let my family member hold my meds and they give them to me as needed so I don t take more then I should because I am an addict who truly wants help and know how easy it is to get addicted to clonazepam. my suboxen doc found out I am taking both and is threatening to take me off the suboxone because she said it will kill me to take both and I have been taking both daily since I was prescribed them and I am doing great. the clonazepam helps me with my seizures, severe anxiety, severe depression, ptsd, and bi-poloar. what do I need to do to get both my doctors on the same page and agree that is working for me and not cause any relapse or side affects?
Wed, 6 Mar 2019
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  
Treatment/Therapy
Medical Topics
Addiction Medicine Specialist 's  Response
Hello,

That is not a generally used combination since both lower respiration and the combination increase the risk of fatal overdose.

There are a lot of less risky alternatives BUT lowering clonazepam risks seizures so, generally, it would be done, inpatient.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Matt Wachsman, Addiction Medicine Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Started taking gabapentine about 6 days ago. It helped wean me off of Suboxone, which weaned me off of Hydrocodone. I am so happy. Have worked up to 900 mgs a day. It seems to help with my scoliosis pain but I don t like how it makes me feel--very strange. I would like to taper off so as to see if I could just do without. I wanted to start back playing tennis but don t feel confident enuf in my movement to make take that step. How do I do it, or is it not a prob since I have been on it for such a short time.

doctor1 MD

I have been taking diazpam for about 10 years and because my regular long acting I see this has major side effects together. What signs should i look out for that i might need to go to the ER?

doctor1 MD

I just took the morning after pill and also take metoprolol tartrate 25mg and just take it once a day should it interfere with taking the morning after pill at all? Would there be any side effects taking them both together or would there be an increase in the effectiveness of the metoprolol? Thanks so much

Recent questions on  Severe depression

doctor1 MD

I am prescribed to 16mg of suboxone a day. I have been on suboxone currently for 3 months but I have been on it off and on since 2008. I was prescribed to clonazepam 1 mg twice a day since jan 17 2014. I take my meds as prescribed and let my family member hold my meds and they give them to me as needed so I don t take more then I should because I am an addict who truly wants help and know how easy it is to get addicted to clonazepam. my suboxen doc found out I am taking both and is threatening to take me off the suboxone because she said it will kill me to take both and I have been taking both daily since I was prescribed them and I am doing great. the clonazepam helps me with my seizures, severe anxiety, severe depression, ptsd, and bi-poloar. what do I need to do to get both my doctors on the same page and agree that is working for me and not cause any relapse or side affects?

doctor1 MD

I have been on methadone for approx. 5 years now at a dose of 30mg taken 4 times daily. This has not only stopped any unpleasant withdrawl symptoms but has also offered considerable relief in easing chronic pain from a severe back injury 11 years ago. For the first 3 years of taking the medication I found that while it was effective in these areas their was an exceptional side effect in that it absolutely obliterated any interest in sex or even the ability to physically have sex. Also I found that I had next to no energy, making many things I used to enjoy fall by the wayside which in turn led to severe depression. After extensive talks with my Doctor I was sent for blood analysis and it was found that my level of testosterone was so low it barely registered. I was then put on a 3 week cycle of injections of 2mls of Delatestryl and for the past several years I have been the person that I used to be (it gave me my life back). Know I have been given a new Doctor at the clinic I attend and he has informed me that he is only there to prescribe methadone and will not be responsible for any other prescriptions. I do not have a family doctor and our emerg has said that this falls outside their domain. The walk in clinic treats every individual that I know so badly that their is no doubt in my mind that they will refuse to continue this presciption. (to give you some perspective on our walk in clinic - I went their several mnths back with sever pneumonia and the Doctor looked at my chart once and told me that I would get know %$#&# narcotics from him and to leave immediately) Any suggestions on how to get across to my knew methadone Doctor (who has only been in prescribing methadone for 2 months) just how much this would severely negatively impact my life?

doctor1 MD

My father is having depression .from last two months he was not able to sleep property and very disturbed because of this problem.Then in last month,some personal issues happened in our home as we are living in a joint family.Although for us,the...

doctor1 MD

how can i help my grandson deal with the loss of his mom

doctor1 MD

I have PTSD and severe depression and 18 years ago my doctor used Elavil to help my antidepressant work. I kept saying the antidepressant wasn't working but he would just up the Elavil. 17years ago I overdosed on approx.60-70 Elavil and thank God...

doctor1 MD

2 months ago I had diarrhea, colic and fever. I went to an internist and he gave me ciprofloxacine and metronidazole. The condition subsided after 6 days and I stopped my medication at that time. 3 weeks later, I had the same condition then I visited my doctor he asked for Weidal test, CBC & serum amylase. all results were normal and he prescribed me ciprofloxacine, metronidazole and motilium. After 2 weeks on treatment the diarrhoea and colick disappeared yet I still have rmucus and blood in stool with dyspepsia. All my fears are from malignancy. kindly note that I have severe depression started 4 months ago and instills.

doctor1 MD

Hi Doctor, I have recently been experiencing a few major symptoms of hypothyroidism. Severe depression and fatigue, even if I sleep 9 or 10 hours, very heavy and long periods (my last one was 8 days the one before that was 14 days). I also am very sensitive to the cold- my fingers go completely white and my lips go blue and I get very very cold. My grandmother has very severe hypothyroidism and had to take the 400mg medication when she first went on it. I want to get my thyroid checked as these symptoms are causing real problems for me. The only thing is that I am on the Birth control pill and the symptoms seem much better on the week I have my period (and am taking inactive pills), I am much more clearheaded and feel much less depressed and exhausted. Does this mean it is not a problem with my thyroid? Should I still get it checked? I am struggling because I am overseas in France and so it is difficult to see a doctor because I do not speak French yet. Hope you can help me.